Quantcast

AVM Survivors Network

Post-surgical Migraines with Aura

#1

Name: Diandrea
I have chronic debilitating migraines since my radiosurgery to my occipital region of my head done by the Proton beam. . I had a 5 cm AVM which is pretty much gone. Has anybody had this problem. If so… what meds or therapies have you used to alleviate symptoms. Pain nausea fatigue visual disturbances verigo and Tinnitus is what im dealing with now. Monoclonal injections are on the forefront !

#2

Hi @Diandrea

How long ago did you have your proton beam therapy?

You are definitely not alone with pain post surgery. If you’re very soon post surgery, then it might be expected but it sounds like you might be years post surgery. In many ways, I feel you need to talk to your doctor about the situation.

Let us know a bit more.

Very best wishes

Richard

#3

I had proton beam 17 years ago . I use to get migraines intermittently. I could go 3 months without one. Now i have it everyday … fatigue, brain fog, nausea, ear fullness (right side) and sometimes pain behind right eye.
I am in excellent shape at 57 years and post menopausal at 54. This is my ONLY health problem and its put a great stress on my life .
There are new Monoclonal injections (CGRP)
I could try but im highly allergic to so many things im afraid to try it at this time. I was wondering if anyone has had this problem ?!? Im looking for some success stories!
Diandrea

#4

Hi.

Well, it’s clear you had your proton beam therapy a long time ago.

To me, it sounds like you’ve got a recurrence of your AVM or a new or separate AVM that is giving you issues, so I would definitely say you ought to get checked out. It’s a difficult thing, I know, but that’s what I think you’ve got going on.

It’s common enough to have a bit of regrowth. This is why I’m thinking the way I am.

Hope this helps,

Richard

#5

I had a follow MRI about 6 months ago everything was stable just scar tissue a calcification and a lesion. No changes noted … unremarkable no AVM and vascularity was normal on contrast iv injection. :pray:t3:

#6

Ok. Well that’s good, then!

I guess that it could be anything that is causing the migraines, but to have ruled out your AVM is a good thing, as that rules out a possible rupture. If the calcification or anything else is much wider than your AVM was, then I would guess it could be the closing off of more blood vessels by that calcification that might bring on migraines, I don’t know.

You’re certainly not alone in having migraine symptoms and management of the pain is a constant problem for a lot of people.

Wishing you the best,

Richard

#7

Im trying to find what works fir AVM survivors for migraine pain i thought someone might have had a success story :disappointed:

#8

There are definitely others in the same space. I hope they’ll share how they are getting on. However, to describe much of it as “success” will be stretching it.